Texas, 2006

Drought in Texas, February 1 to 28, 2006

February 1 to 28, 2006 · NWS CRP · 15 events in 15 counties and zones

15 drought, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jan 31, 10:41 PM CST, 1 hour 19 minutes earlier.

Area forecast discussion, Jan 31, 10:41 PM CST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1041 PM CST TUE JAN 31 2006

.UPDATE...A STRENGTHENING LOW-LEVEL JET RESULTS IN STRONG WARM
THERMAL ADVECTION IN THE LOWER TROPOSPHERE OVERNIGHT. THIS TRANSPORTS
SUFFICIENT MOISTURE(ALBEIT SOMEWHAT SHALLOW) ACROSS THE REGION.
MAINTAINED THE RAPID EVOLUTION OF PARTLY/MOSTLY CLOUDY SKIES AS
STRONG SURFACE MOISTURE CONVERGENCE EXITS OVER THE EAST(PER MSAS)
WITHIN MODEST THETA-E ADVECTION. ADDITIONALLY...RATHER SIGNIFICANT
1000-850HPA DIFFERENTIAL CYCLONIC VORTICITY ADVECTION AND 1000-
850HPA Q-VECTOR CONVERGENCE OCCURS LATER TONIGHT IN ASSOCIATION
WITH A LOWER TROPOSPHERIC SHORTWAVE. IN DEFERENCE TO THIS AND JUST
ENOUGH MOISTURE...HAVE INDICATED A SLIGHT CHANCE OF SHOWERS LATE
TONIGHT OVER THE EAST. MAINTAINED PATCHY FOG OVER THE WEST WHERE A
RADIATIVE COMPONENT IN A STABILIZING BOUNDARY LAYER WILL
CONTRIBUTE. EXTENDED THE AREAS OF FOG OVER THE EAST INTO WEDNESDAY
MORNING AS FOG DIAGNOSTICS STRONGLY SUGGEST ADVECTION FOG WILL BE
PROMINENT. ADJUSTED MINIMUM TEMPERATURES UP SLIGHTLY IN SOME
LOCALES AND REFLECTED RISING TEMPERATURES OVERNIGHT AS OVERALL
SYNOPTIC SCENARIO DICTATED SUCH. RAISED DEWPOINT TEMPERATURES LATE
TONIGHT/WEDNESDAY MORNING OVER THE EAST AS STRONG MOISTURE
ADVECTION OCCURS IN ADVANCE OF VIGOROUS MID-LEVEL SHORTWAVE.

&&

.MARINE...INITIAL WEAK MID-LEVEL DISTURBANCE WAS RESULTING IN A
WEAK SURFACE TROUGH OVER THE WATERS AND WAS KEEPING WIND SPEEDS
DOWN EARLY THIS EVENING. THIS FEATURE WILL DEPART THOUGH AND
ISALLOBARIC PRESSURE FALLS WILL OVERCOME DIURNAL PRESSURE RISES
OVERNIGHT WHICH WILL ALLOW WIND SPEEDS TO INCREASE AS THE LOW-
LEVEL JET STRENGTHENS. MAINTAINED THE SCA FOR THE OFFSHORE WATERS
BUT LOWERED THE NEARSHORE WATERS TO SCEC AND THE BAYS BELOW SCEC
CRITERIA AS THE BOUNDARY LAYER WILL BE SOMEWHAT MORE STABLE. BASED
ON THE AFOREMENTIONED REASONING...INTRODUCED SEA FOG TO THE
NEARSHORE WATERS OVERNIGHT AND EXTENDED IT INTO WEDNESDAY MORNING.
ALSO EXTENDED THE SEA FOG INTO WEDNESDAY MORNING FOR THE BAYS AS
WELL. ALSO REFLECTED A SOUTHEAST WIND AS OPPOSED TO A SOUTH WIND
OVERNIGHT.

&&

.AVIATION...A NARROW BAND OF STRATUS/STRATOCUMULUS IS ALREADY
BEGINNING TO DEVELOP ACROSS THE EASTERN COASTAL BEND THIS EVENING.
THE EVENING CRP SOUNDING AND THE PERSISTENT SOUTHEAST FLOW TNT WL
CONTINUE TO MOISTEN UP THE BOUNDARY LYR.  THUS..EXPECT LOW CLOUD
DEVELOPMENT TO CONTINUE OVERNIGHT MAINLY OVER THE EASTERN HALF OF
THE CWA.  CEILINGS WL LKLY LOWER TO THE MVFR RANGE OR JUST ABV.
MOST OF THE FOG THAT DEVELOPS WL BE IN THE MVFR RANGE BUT ISOLATED
LOCATIONS WL GET DOWN BRIEFLY TO IFR VSBYS TMW MORNING.

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM NOON WEDNESDAY TO 6 PM WEDNESDAY FOR THE
     FOLLOWING ZONES: DUVAL...JIM WELLS...LA SALLE...LIVE OAK...
     MCMULLEN...AND WEBB.

GM...SMALL CRAFT ADVISORY UNTIL 9 AM WEDNESDAY FOR THE FOLLOWING
     ZONES: WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...AND
     WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.

&&

BB/85...UPDATE/MARINE
MB/80...AVIATION
Hazardous weather outlook, Jan 31, 5:55 AM CST, 18 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
555 AM CST TUE JAN 31 2006

GMZ230-235-250-255-270-275-TXZ229>234-239>247-312200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
555 AM CST TUE JAN 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY
AFTERNOON FROM THE CENTRAL COASTAL BEND TO THE VICTORIA CROSSROADS
REGION AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS SOUTH-CENTRAL
TEXAS. STRONG THUNDERSTORMS COULD DEVELOP IN THE AFTERNOON AND
PRODUCE SMALL HAIL AND STRONG WIND GUSTS.

A STRONG COLD FRONT WILL MOVE THROUGH SOUTH TEXAS ON FRIDAY
PROVIDING SMALL CRAFT ADVISORY CONDITIONS OVER THE COASTAL
WATERS FRIDAY AFTERNOON INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

91/89

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

15 drought. Local standard time, as filed.

Drought, Aransas

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Aransas forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
28.015, -97.074 (the zone’s center; the record gives no point)

Drought, Bee

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Bee forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
28.417, -97.741 (the zone’s center; the record gives no point)

Drought, Calhoun

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Calhoun forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
28.439, -96.615 (the zone’s center; the record gives no point)

Drought, Duval

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Duval forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
27.681, -98.509 (the zone’s center; the record gives no point)

Drought, Goliad

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Goliad forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
28.657, -97.426 (the zone’s center; the record gives no point)

Drought, Jim Wells

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Jim Wells forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
27.731, -98.090 (the zone’s center; the record gives no point)

Drought, Kleberg

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Kleberg forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
27.427, -97.668 (the zone’s center; the record gives no point)

Drought, La Salle

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
La Salle forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
28.345, -99.100 (the zone’s center; the record gives no point)

Lack of widespread, heavy and beneficial rainfall continued to elude South Texas during February. As a result, drought conditions intensified across South Texas during February 2006. During February, drought conditions moved into the exceptional category (per the U.S. Drought Monitor) across the Rio Grande Plains and Northern Coastal Bend. Extreme drought conditions, per the monitor, developed across the remainder of the Coastal Bend. February 2006 was the 4th driest on record (out of 120 years) at the Corpus Christi International Airport, with only 0.05 inches of rainfall, which was only 2.7% of normal. Victoria received only 0.61 inches of rainfall, which was only 30% of normal. Radar estimates of February 2006 monthly rainfall indicate most areas of South Texas received less than 10% of normal rainfall for February. The exception was Victoria and Calhoun counties as well as portions of Goliad, Northern Refugio, and Eastern Live Oak counties, where generally 10-40% of normal rainfall was estimated.Corpus Christi International Airport experienced their 5th driest winter (Dec-Feb) on record, with only 0.67 inches of rainfall. Victoria had their 4th driest winter on record, with only 2.60 inches of rainfall. Beeville and Laredo both had their 2nd driest winter on record, with 0.99 inches and 0.31 inches respectively.The fire danger also continued across South Texas in February. Sporadic, small wildfires occurred through the month across South Texas. Reservoir levels at Choke Canyon and Lake Corpus Christi also continued to slowly fall through the month.

Drought, Live Oak

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Live Oak forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
28.351, -98.125 (the zone’s center; the record gives no point)

Drought, McMullen

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
McMullen forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
28.353, -98.568 (the zone’s center; the record gives no point)

Drought, Nueces

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Nueces forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
27.735, -97.516 (the zone’s center; the record gives no point)

Drought, Refugio

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Refugio forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
28.322, -97.159 (the zone’s center; the record gives no point)

Drought, San Patricio

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
San Patricio forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
28.009, -97.518 (the zone’s center; the record gives no point)

Drought, Victoria

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Victoria forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
28.796, -96.971 (the zone’s center; the record gives no point)

Drought, Webb

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Webb forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
27.761, -99.332 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, February 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5489570, 5489571, 5489572, 5489573, 5489574, 5489575, 5489576, 5489577, 5489578, 5489579, 5489755, 5489756, 5489757, 5489758, 5489759.